MAUDE Adverse Event Report: ETHICON INC. MONOCRYL SUTURE 36"(90CM) 3-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL SUTURE 36"(90CM) 3-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y942H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a cat underwent an ovariectomy on an unknown date and suture was used.During linea closure, the suture broke.Another like device was used to complete procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Pc-(b)(4).Date sent to the fda: (b)(4) 2018.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.An empty opened foil, a labeled winding former and needle-suture piece were returned for analysis.During the visual inspection of the needle/suture piece, the swage and attachment area of the needle was as expected.The suture piece was examined and several damages (flat) along of strand and end suture was cut that appears to be by use of the surgical instrument.According to the sample condition, the assignable cause of performance-breakage suture suggest an improper handling of sample.

Brand Name
MONOCRYL SUTURE 36"(90CM) 3-0 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7777032
Report Number2210968-2018-75107
Device Sequence Number1560818
Product Code GAN
UDI-Device Identifier10705031059931
UDI-Public10705031059931
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue NumberY942H
Device Lot NumberLK6777
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2018
Initial Date Received by Manufacturer 07/19/2018
Supplement Date Received by Manufacturer08/13/2018
Initial Report FDA Received Date08/13/2018
Supplement Report FDA Received Date09/04/2018
Patient Sequence Number1